MAUDE Adverse Event Report: CONVATEC INC CURE PRODUCTS; CATHETER, URETHRAL

CONVATEC INC CURE PRODUCTS; CATHETER, URETHRAL
Model Number M14C
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Common device name: catheter, urethral.Based on the available information, this event is deemed to be a serious injury.This complaint has been evaluated.No lot number is available.A detailed investigation or batch review cannot be conducted.Therefore, this evaluation will be closed.This issue will be monitored through the post market product monitoring review process.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: (b)(4).Manufacturing site: (b)(4).
 
Event or Problem Description
End user states he was recently diagnosed with a uti with bleeding/clots while using this m14c catheter, qty unknown, mu/s unknown, lot/s unknown.He does not think the catheter is to blame for his uti.He has been cathing for over a year he said 3-5 x a day for retention because his bladder doesn't fully empty and he said he has had 2 surgeries for this but it has not helped so that is why he is cathing".End user states he is not new to cathing and has been using this catheter for a while.He stated very clearly (more than once and clarified with him) the catheter itself is not the cause of why he had a recent uti and bleeding/clots and it was his technique that caused his recent uti, specifically his lack of cleanliness with cathing.End user stated "it is because he was "going to quickly", not taking the time to clean himself properly prior to cathing and he was just rushing to cath.Specifically, he said he didn't cleanse his meatus properly prior to cathing.He said he started his uti symptoms with bleeding and had large clots and it quickly clogged his urethra so he could not get catheter in and he could not get urine out/ went into retention.He went to er where they flushed out clots thoroughly and checked his urine and it was discovered he was positive for uti and placed him on a round of oral antibiotics, name unknown.He was not admitted.He states he is feeling much better now.He said now he now washes his hands thoroughly prior to cathing (reminded him of washing for at least 20 seconds), uses gloves and cleanses glans and meatus with iodine prior to cathing thoroughly as instructed by his md." end user was reminded to make sure catheter stays sterile prior to insertion, also when applying his usual lubricant, as well which he acknowledged.

Brand Name
CURE PRODUCTS
Common Device Name
CATHETER, URETHRAL
Manufacturer (Section D)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer (Section G)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key16512494
Report Number1049092-2023-00029
Device Sequence Number20428519
Product Code GBM
UDI-Device Identifier00815947020086
UDI-Public00815947020086
Combination Product (Y/N)N
PMA/510(K) Number
K072539
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberM14C
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/01/2023
Initial Report FDA Received Date03/09/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale